iv been unwell now since the 27th sept o9 with what the docs call is an allergy but to what they have no idea it started itching with a slight rash around the face below my ears within days my eyes swelled badly and my whole face and neck was swollen and very red iv spent over a hundred pounds in perscriptions and i still have no idea whats going on iv had steriods since it started and still on them iv had steriod cream which made my face peel 4 times also i had a bumpy rash on both palms of my hands so used cream on them so they have peeled now aswell iv now been given tacrolimus 0.1% ointment which iv been usin 4 two weeks now iv had blood tests done but all ok im really tired and iv had enough now as i still have no idea whats causing this my face had calmed down but my skin is really itchy so are my eyes and now iv got swelling inside both ears very sore and now on antibiotics pls help
Too bad polyester is not one they like to test for. An allergy to that would do all this. Your pillow is filled with 100% polyester and pillow cases do little to shield you from this. People develope this allergy at any age. it can come and go too. reactions I mean. Fold up a cotton towel and use that for a pillow to see if it gets better. The allergic reaction to polyester accures many hours after contact. The tech term is Allergic contact dermatitis "ACD" And is defined as a delayed allergic reaction to an allergen. This is not like a pollen allergy. Symptoms are not same either. Doctors hate to diagnose people with this. I went to 15 skin specialists during my life and none knew what was wrong. I hit 40 and they got so severe that I knew then. As soon as I touched any polyester I got very itchy and broke out later from it. Mild allergy may not itch. As allergy reaction increases, the itching becomes a part of it. Most socks have polyester in them, except NiKI sold at JC penny. Threads in clothes are 50% polyester. So for people allergic, the areas that clothes are tighter or skin is more sensitive is going to be a likely place reaction happens.
From the symptoms it is obvious that you are having allergic contact dermatitis. Unfortunately you have not been able to find the cause. The peeling that you are having is due to side effects of steroids. My sincere advice would be to consult an allergist and get allergy testing done. In this a small amount of allergen is introduced into the skin of the forearm and the reaction of the skin is noted. If there is any redness then that person is allergic to the allergen introduced. You can also get blood tests like RAST done.
You can take OTC antihistaminics like Benadryl or Claritin. Longer-acting antihistamines are available by prescription. They cause less drowsiness and can work just as well. These medications include fexofenadine (Allegra), and cetirizine (Zyrtec). You can these treatment options with your dermatologist and get a referral done for an allergist.
I hope it helps. Take care and God bless.
First off...GET OFF STERIOID; they ruined my sister's face. Ended up looking like a bad botox face job. 6 months and still not over it! I have the red blotches around neck (front and back). I had a shingles preventive shot 2 years ago so we don't think it is shingles; however, you do have a "low" percentage chance that virus will show it's ugly face anyway...without sores though. My general Dr. has me on Roshea lotion (cooling and antibotic (antibiotic))--MetroGel. It helps greatly the symptoms but is no cure. Have had it 2 weeks already. I WILL TRY CHANGING MY PILLOW to hypoallergic(?) type as I have friends who experienced "rash" around neck when using polyester fill pillows. If anyone else know of anything to try, please POST.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.